Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night Sweats & Headaches
Apr 9, 2004

2 months ago my Doctor put me on a new regiment which includes 400mg Reyataz, 600mg Ziagen,& 300mg Epivir all taken once a day with dinner. I was on Ziagen several years ago with no side effects. The last set of labs were pretty good Tcell over 450 and viral load went from 100,000 down to 1100 this was after 5 weeks on the new regiment. In the past week I have been getting severe headaches and every night I get the night sweats every night as well, I also feel pain in my cheek bones. I have tried to take aleve or aspirin to try to stop the headaches and sweats this seems to help slightly with headaches but not the night sweats. I have never had this problem before on any HIV meds. My doctor wants me to stop all meds for 5 days to see if these syptoms stop and then he might want to take another course of action. He thinks it may be a mild reaction to the Ziagen. I did not see these side effects for any of the meds especially the night sweats. Is he taking the right course of action? and are night sweats common with this regime?

Thank You

Response from Dr. Henry

Ziagen reactions can be sort of tough to sort out. Fever, rash, trouble breathing and GI complaints tend to predominante. Your symptoms as described are non-specific. If the symptoms get worse after the Ziagen dose and then tend to lessen prior to the next dose than is a good clue that Ziagen is involved (step wise symptoms). If you tolerated Ziagen before that usually screens fairly well for susceptibility to the reaction. Later this year Ziagen will be co-formulated with 3TC for a once a day NRTI backbone pill which will be very conventient (tenofovr + FTC also is coming in a combined once a day pill). I would discuss your symptoms in great detail with your HIV clinic staff to have the most info possible regarding whether to stop the Ziagen. KH



Previous
Hairy Leukoplakia
Next
Photo allergic reactions & densensitization

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement